Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 30, 2013, 8:38 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 8:38 AM MST (15:38 UTC)
- Expired
- Jan 30, 2013, 10:44 PM MST
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS75 KPIH 301538 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 838 AM MST WED JAN 30 2013 ...STRONG GUSTY CROSS WINDS ON INTERSTATE 84 BETWEEN IDAHOME AND SUBLETT TODAY... .WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING THIS MORNING BETWEEN IDAHO HOME AND THE UTAH STATE LINE. THESE WINDS WILL DECREASE TO 15 TO 20 MPH BY 5 PM THIS EVENING. HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 84 CAN EXPECT STRONG CROSS WINDS TODAY. IDZ022-310000- /O.NEW.KPIH.WI.Y.0001.130130T1538Z-130131T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 838 AM MST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...THROUGH 5 PM MST TODAY. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHO HOME...SWEETZER SUMMIT AND CITY OF ROCKS NATIONAL RESERVE. * IMPACTS...VERY STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATE 84 BETWEEN IDAHO HOME AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
541 WWUS75 KPIH 302045 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MST WED JAN 30 2013 ...STRONG GUSTY CROSS WINDS ON INTERSTATE 84 BETWEEN IDAHOME AND SUBLETT TODAY... .WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING. THIS MORNING BETWEEN IDAHO HOME AND THE UTAH STATE LINE. THESE WINDS WILL DECREASE TO 15 TO 20 MPH BY 9 PM THIS EVENING. HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 84 CAN EXPECT STRONG CROSS WINDS TODAY. IDZ022-310400- /O.EXT.KPIH.WI.Y.0001.000000T0000Z-130131T0400Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 145 PM MST WED JAN 30 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THROUGH 9 PM MST TODAY. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHO HOME... SWEETZER SUMMIT AND CITY OF ROCKS NATIONAL RESERVE. * IMPACTS...VERY STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES... ESPECIALLY ON INTERSTATE 84 BETWEEN IDAHO HOME AND SWEETZER SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
542 WWUS75 KPIH 310358 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MST WED JAN 30 2013 IDZ022-310600- /O.EXT.KPIH.WI.Y.0001.000000T0000Z-130131T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 858 PM MST WED JAN 30 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...CONTINUING THROUGH 11 PM MST THIS EVENING. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHOME...SWEETZER SUMMIT AND CITY OF ROCKS NATIONAL RESERVE. * IMPACTS...VERY STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84 FROM NEAR RUPERT TO THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE OCCURRING WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
752 WWUS75 KPIH 310544 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1044 PM MST WED JAN 30 2013 IDZ022-310645- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-130131T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 1044 PM MST WED JAN 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTH CENTRAL HIGHLANDS. SEVERAL SITES CONTINUED TO REGISTER WIND SPEEDS OF 30 MPH WITH GUSTS TO 40 MPH BETWEEN IDAHOME AND CONNER SUMMIT WHILE THE REMAINDER OF THE REGION NOTED DIMINISHING WIND SPEEDS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED FOR THE SOUTH CENTRAL HIGHLANDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 30, 2:02 AM MST, 6 hours 36 minutes earlier.
Area forecast discussion, Jan 30, 2:02 AM MST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 202 AM MST WED JAN 30 2013 .SHORT TERM...TODAY THROUGH SATURDAY. MOIST NORTHWESTERLY FLOW WILL CONTINUE ACROSS EASTERN IDAHO THROUGH THURSDAY NIGHT. MOISTURE AND LIFT ARE SUFFICIENT ENOUGH TO CONTINUE WITH CURRENT HEADLINE. RIDGE TOP WINDS EXPECTED TO REMAIN STRONG PER MODEL TRENDS. ALSO WILL SEE SURFACE GRADIENT TIGHTEN HEADING INTO THE AFTERNOON HOURS TODAY. NAM/GFS MOS KEEP WINDS JUST UNDER ADVISORY LEVELS TODAY...BUT WINDS COULD PRODUCE AREAS OF BLOWING SNOW ESPECIALLY IN THE EASTERN HIGHLANDS WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. WINDS SHOULD WEAKEN TONIGHT AND INTO TOMORROW. A DRIER FLOW IS EXPECTED ACROSS THE AREA STARTING THURSDAY NIGHT AS THE UPPER JET SHIFTS EASTWARD AND RIDGING AMPLIFIES ALONG THE PACIFIC COAST. HINSBERGER .LONG TERM...SATURDAY THROUGH WEDNESDAY. DESPITE A FEW DIFFERENCES BETWEEN THE GFS AND ECMWF...A GENERAL PATTERN APPEARS TO EMERGING FROM ALL OF THE MODELS AND THEIR ENSEMBLES. EASTERN IDAHO WILL BE CLOSER THE NORTHERN EDGE OF RIDGING ALONG THE COAST INITIALLY WHICH EVENTUALLY SHIFT EASTWARD DURING THE EARLY PART OF THE WEEK. A COUPLE OF VERY WEAK DISTURBANCES BREAK THROUGH THE PATTERN AND CROSS OVER IDAHO. THE GFS WANTS TO KEEP US DRY WHILE THE ECMWF BRINGS ENOUGH MOISTURE THROUGH THE RIDGE TO PRODUCE LIGHT PRECIPITATION MAINLY IN THE NORTHERN MOUNTAINS. FOR NOW WE WILL KEEP A SLIGHT CHANCE IN THOSE AREAS WITH NOTHING FOR THE VALLEYS INCLUDING THE SNAKE PLAIN. IT DOES APPEARS THAT BY THE MIDDLE OF NEXT WEEK...WE WILL SEE AN INCREASING CHANCE OF RAIN AND SNOW. HOWEVER...THE GFS AND ECMWF ARE DRASTICALLY DIFFERENT ON HOW THEY WANT TO PRODUCE ALL OF THIS. THE GFS SPINS SOMETHING OFF A STRONG CLOSED LOW OFF THE WEST COAST...WHILE THE ECMWF OVERALL PUSHES A RATHER FAST-MOVING WAVE ACROSS. EITHER WAY...WE DID INCREASE CHANCES FOR WEDNESDAY TO CLIMATOLOGY ESPECIALLY IN THE HIGHER ELEVATIONS. WE SHOULD STAY IN A WARMER PATTERN WITH AFTERNOON TEMPERATURES PUSHING ABOVE FREEZING IN MANY LOCATIONS. WE WILL LIKELY SEE SOME WEAK INVERSION SIGNATURES OVERNIGHT. KEYES && .AVIATION...ANOTHER WAVE IS PUSHING ACROSS IDAHO TODAY IN STRONG NORTHWEST FLOW ALOFT. MOST OF THE PRECIPITATION WILL FALL AS SNOW IN PORTIONS OF THE CENTRAL AND EASTERN MOUNTAINS. IT WILL BE BREEZY IN HIGHER ELEVATIONS AND ALSO ACROSS PORTIONS OF THE SNAKE PLAIN...MAGIC VALLEY AND SOUTHERN HIGHLANDS. DUE TO DOWNSLOPE...WE SHOULD STAY VFR AT KSUN EVEN WITH LIGHT SNOW POSSIBLE IN THE SURROUNDING MOUNTAINS. THE VALLEY TAF SITES SHOULD SEE AT LEAST VCSH AND LIKELY SOME OCCASIONAL LIGHT SNOW IN THE MORNING...AND A MIX IN THE AFTERNOON. KBYI WILL BE ON THE EDGE OF ANY PRECIPITATION TODAY...SO WE ARE LEANING TOWARD MORE VCSH THAN ACTUAL ON-SITE MOISTURE. KPIH AND KIDA SHOULD SEE MORE RAIN OR SNOW ON-SITE. EXPECT MVFR/IFR CONDITIONS AT KBYI...KPIH AND KIDA INTO THIS EVENING ESPECIALLY THE LATTER TWO AIRPORTS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 AM TODAY TO 5 AM MST THURSDAY ABOVE 5500 FEET FOR THE IDZ019-023>025. &&
Hazardous weather outlook, Jan 30, 4:13 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MST WED JAN 30 2013 IDZ017-018-020>022-031-032-311115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. MAXIMUM GUSTS WILL BE AROUND 35 TO 40 MPH. AREAS OF BLOWING SNOW ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ019-023>025-311115- UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 413 AM MST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT THROUGH TOMORROW MORNING. SEE OUR WEBSITE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.